Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2004, 5:26 PM CDT for Marion County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 5:26 PM CDT (22:26 UTC)
- Expired
- Aug 19, 2004, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 118 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 192226
SVRLSX
ILC121-192315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
524 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER ODIN...MOVING NORTHEAST AT 20 MPH.
ADDITIONALLY...STORM SPOTTERS REPORTED 3/4 INCH HAIL 3 MILES EAST
OF CENTRALIA AT 522 PM.
* LOCATIONS IMPACTED INCLUDE...
CENTRALIA
FAIRMAN
SALEM
KINMUNDY
OMEGA
STEPHEN FORBES STATE PARK
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3859 8915 3847 8901 3852 8885 3876 8871
3883 8882 3883 8897 3876 8910
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:15 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 19, 1:15 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT THU AUG 19 2004 .DISCUSSION... A SLOW MOVING COLD FRONT SAGGING SOUTHWARD ACROSS BISTATE REGION DURING THE MORNING HAS NOW BECOME STATIONARY ACROSS THE OZARKS REGION...ALIGNING FROM NEAR SPRINGFIELD MISSOURI TO JUST SOUTH OF THE ST. LOUIS METRO AREA NORTHEAST TO MATTOON ILLINOIS. BKN STRATUS NORTH OF THE FRONT HAS KEPT TEMPERATURES 10 TO 20 DEGREES BELOW NORMAL (LOW TO MID 60S)...WHILE TO THE SOUTH ABUNDANT SUNSHINE HAS ALLOWED TEMPERATURES TO CLIMB INTO THE MID AND UPPER 80S. AN AREA OF LOW PRESSURE IS FORECAST TO RIDE NORTHEAST ALONG THE FRONTAL BOUNDARY TONIGHT AND FRIDAY. THE POTENTIAL OF HVY RAINFALL EXISTS TONIGHT AND TOMORROW MORNING ACROSS THE AREA. ETA CONTINUES TO KEEP BEST QPF ACROSS NORTHERN HALF OF MISSOURI...WHILE GFS QPF BULLSEYE IS ALIGNED ACROSS CENTRAL CWA. AT THIS TIME IT SEEMS REASONABLE THAT BEST CHANCES OF PRECIPITATION WILL BE ALONG AND SOUTH OF FRONTAL BOUNDARY...WHERE BEST INSTABILITY AND DYNAMICS WILL EXIST. AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES THIS WEEKEND...ONE CAN EXPECT ANOTHER COOLER THAN NORMAL WEEKEND WITH HIGH TEMPERATURES IN THE LOWER 80S UNDER A MOSTLY SUNNY SKY. A PATTERN CHANGE ALOFT IS INDEED FORECAST BY ALL MODELS TO START TAKING SHAPE BY THE END OF THIS WEEKEND AND CONTINUE THROUGH EARLY NEXT WEEK. UNCERTAINTY IN THE EXTENDED PERIOD FOCUSES AROUND THE AMPLITUDE AND PROGRESSION OF THE MID LEVEL TROF THAT IS FORECAST TO DIG ACROSS THE WESTERN CONUS. THE GFS AND UKMET KEEP THE TROF PROGRESSIVE AND LESS AMPLIFIED...WHILE THE ECMWF DIGS THE TROF SOUTH TO THE THE BAJA OF CALIFORNIA. OBVIOUSLY THE AMPLITUDE OF THE TROF OUT WEST WILL DICTATE THE STRENGTH OF THE RIDGE THAT WILL BUILD ACROSS THE EASTERN CONUS. ULTIMATELY...TEMPERATURES WILL BE ON THE RISE THROUGH THE EXTENDED PERIOD WITH LITTLE CHANCE OF SIGNIFICANT PRECIPITATION...OR IN SIMPLER TERMS...SUMMER RETURNS TO THE MIDWEST. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 19, 4:00 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT THU AUG 19 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 400 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA TONIGHT...STORMS WILL BECOME MORE NUMEROUS LATE THIS EVENING INTO THE OVERNIGHT HOURS. IN ADDITION THERE IS A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG SYSTEM WILL CONTINUE TO MOVE EAST ACROSS OUR AREA ON FRIDAY CONTINUING THE THREAT FOR THUNDERSTORMS AND LOCALLY HEAVY RAINFALL FOR THE ENTIRE AREA. THESE HAZARDS WILL DIMINISH FRIDAY EVENING AS THE SYSTEM PULLS AWAY TO THE EAST. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 5:51 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.